MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000255
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported that the intra-aortic balloon (iab) was found leaking after insertion.As a result, a new iab was used to complete the treatment.There was no report of patient complications, serious injury or death.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of iab leak suspected is confirmed.During the investigation, a puncture to the bladder, consistent with contact from a sharp object, was found near the proximal end of the bladder membrane which could allow blood to enter the helium pathway.No other leaks were detected during functional testing.The root cause of the bladder leak is undetermined, but a potential cause of how the catheter came into contact with a sharp object is customer handling.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risk.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11663891
Report Number3010532612-2021-00096
Device Sequence Number3128572
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public00801902010759
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberIPN000255
Device Catalogue NumberIAB-05840-U
Device Lot Number18F18J0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR